Alert archive / California / Wind Advisories in 2024
Wind Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Jan 26, 2024, 4:25 AM PST for Del Norte County, Humboldt County, California. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2024, 4:25 AM PST (12:25 UTC)
- Expired
- Jan 27, 2024, 6:26 AM PST
- In force
- 26 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116 WWUS76 KEKA 261225 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 425 AM PST Fri Jan 26 2024 CAZ102-104-106-262030- /O.NEW.KEKA.WI.Y.0004.240126T1225Z-240127T1500Z/ Del Norte Interior-Southwestern Humboldt- Southern Humboldt Interior- 425 AM PST Fri Jan 26 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts to 50 mph. * WHERE...Del Norte Interior, Southwestern Humboldt and Southern Humboldt Interior Counties. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas around Kneeland could see 40 to 45 mph wind gusts, while coastal headlands and higher ridges of interior Del Norte and Cape Mendocino could see gusts to 50 mph. The highest winds will occur this morning and then again overnight into Saturday with a slight lull in winds this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
777 WWUS76 KEKA 261422 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 622 AM PST Fri Jan 26 2024 CAZ102-104-106-262230- /O.CON.KEKA.WI.Y.0004.000000T0000Z-240127T1500Z/ Del Norte Interior-Southwestern Humboldt- Southern Humboldt Interior- 622 AM PST Fri Jan 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts to 50 mph. * WHERE...Del Norte Interior, Southwestern Humboldt and Southern Humboldt Interior Counties. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas around Kneeland could see 45-50 mph wind gusts, while coastal headlands and higher ridges of interior Del Norte and Cape Mendocino could see localized higher gusts. The highest winds will occur this morning and then again overnight into Saturday with a slight lull in winds this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
945 WWUS76 KEKA 262224 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 224 PM PST Fri Jan 26 2024 CAZ102-104-106-270630- /O.CON.KEKA.WI.Y.0004.000000T0000Z-240127T1500Z/ Del Norte Interior-Southwestern Humboldt- Southern Humboldt Interior- 224 PM PST Fri Jan 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph over the higher terrain. * WHERE...Del Norte Interior, Southwestern Humboldt and Southern Humboldt Interior Counties. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
932 WWUS76 KEKA 270641 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1041 PM PST Fri Jan 26 2024 CAZ102-104-106-271445- /O.CON.KEKA.WI.Y.0004.000000T0000Z-240127T1500Z/ Del Norte Interior-Southwestern Humboldt- Southern Humboldt Interior- 1041 PM PST Fri Jan 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Del Norte Interior, Southwestern Humboldt and Southern Humboldt Interior Counties. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
203 WWUS76 KEKA 271426 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 626 AM PST Sat Jan 27 2024 CAZ102-104-106-271530- /O.CAN.KEKA.WI.Y.0004.000000T0000Z-240127T1500Z/ Del Norte Interior-Southwestern Humboldt- Southern Humboldt Interior- 626 AM PST Sat Jan 27 2024 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 7:11 PM PST, 9 hours 14 minutes earlier.
Area forecast discussion, Jan 25, 7:11 PM PST, 9 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
711 PM PST Thu Jan 25 2024
.SYNOPSIS...A Warm front will bring light to moderate rain
tonight through Saturday, with the heaviest over Del Norte County.
Additional periods of rain, heaviest in Del Norte County, Friday
night into Saturday. Drier weather with mild temperatures expected
Sunday and Monday.
&&
.DISCUSSION...A surface high pressure brought a respite in
precipitation northern California today, with mostly sunny to
partly skies. Max temperatures observed has been up to 6 degrees
warmer across the area, with mostly light and terrain driven
winds.
High level moisture moving around the periphery of the ridge is
spreading quickly across the area this afternoon ahead of an
approaching frontal system. An approaching warm frontal boundary
will push toward the region late this afternoon and evening,
bringing another broad swath of light to moderate rain tonight
into Friday morning. This will be accompanied by a moist
southwesterly flow moving toward the Pacific NW and clipping Del
Norte County. PWATs values will increase to 0.8 to 1.2 inch late
tonight into Friday morning. Precipitation will be mainly for
areas north of Cape Mendocino, with periods of moderate rainfall
over Del Norte County. Hourly rain rates are not expected to
exceed 0.30 inch. HREF probabilities around 40-60% for 1 inch in 6
hours from 4-10AM are localized and confined to the west facing
higher slopes of Del Norte and far northern Humboldt. Not
expecting much in the way significant impacts with only localized
1 inch amounts versus broad coverage of an inch or more in 6
hours.
Gusty winds will also develop late tonight into Friday morning
in response to a 925mb speed max. Ensemble probabilities are not
very high for gusts to 50 mph or more. Gusts to 25-40 mph appear
much more probable. Atmosphere will be too stable with un-
impressive surface pressure gradients. Thus, suspect the highest
wind gusts to be over the coastal headlands and exposed ridges
with gusts up to 50 mph by early Friday morning. Impacts appear to
be low and for now will hold off on hoisting an advisory for
winds. A second bout of gusty winds will develop in advance of
another front late Friday night into Saturday morning. Once again
strongest wind gusts look to occur over the exposed higher terrain
with low or no impacts.
A weak to moderate AR will begin to stream toward the California-
Oregon border Friday evening. Heaviest rain is forecast to occur
late Friday night into Saturday morning in Del Norte and far
northern Humboldt, as a southwesterly IVT plume intersects the
coastal terrain. Rain rates looks to remain below 0.3 in/hr across
Del Norte County. However, potential for minor nuisance flooding
in Del Norte will increase with saturated soil and a steady rain
for 12 hours or so. Mudslides, falling rocks and debris on the
roadways (Hwy 199) have been common with the last several storms
and expect the same with this one. Otherwise, light to moderate
rain, if any, are expected for the remainder of the forecast area.
Another respite in precipitation is expected Sunday and Monday as
high pressure builds back to the area, promoting dry weather
conditions. Widespread fog is expected in the valleys each morning
and it may be dense at times. Temperatures will be unseasonably
warm with a warm airmass over the area.
Wet stormy weather pattern with additional barrages of rain
and strong wind are expected by mid next week. Ensemble
probabilities for gusts over 50 mph increase above 50% for the
North Coast Tue-Wed time frame. Frontal boundary will eventually
move across the forecast area by mid week, generating moderate
to heavy rain. Risk for flooding will increase, especially if the
boundary slows or stalls over the area. DB/ZVS
&&
.AVIATION...Conditions have been fairly benign at the coastal sites
today with just occasional MVFR Cigs in the Morning. Acv briefly
reported MVFR haze in the afternoon. Inland valleys...including
UKI...reported widespread low clouds and fog (LIFR/IFR) this
morning until noonday. Another frontal system will again impact
the the North Coast Region starting Friday morning. Initially, the
flight hazards will be increasing surface winds and a threat of
low level wind shear (LLWS). light rain will begin
overnight...followed by lowering CIGS/VIS by late morning. Inland
valleys expected to experience low clouds and fog overnight again.
/TA
&&
.MARINE...Southerly winds will continue to gradually increase
this afternoon and evening, and ramp up late tonight into Friday
morning as a frontal system approaches. Strong to near gale
sustained winds will be likely across the outer waters and
northern inner waters, with Gale Force wind gusts north of Cape
Mendocino. Steep mid period swell just will continue to gradually
through Friday. Winds diminish throughout the weekend, but steep
seas will persist across much of the coastal waters as a series of
mid period swells will continue to fill in through early next
week.
&&
.HYDROLOGY...An atmospheric river storm will bring a risk for
heavy precipitation next week per outlook from the Climate
Prediction Center. Concern for rural and urban flooding as well
as main stem river flooding will increase. Uncertainty remains
high as to when and to what magnitude. Ensemble plumes indicate
low probabilities for flood stage exceedance at the moment. The
front may stall or move slower across the area vs progressing SE
as the deterministic models and ensemble cluster indicate. DB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST Saturday for PZZ450.
Small Craft Advisory until 3 PM PST Saturday for PZZ455.
Small Craft Advisory until midnight PST tonight for PZZ470.
Gale Warning from midnight tonight to 3 AM PST Saturday for
PZZ470.
Small Craft Advisory until 3 PM PST Sunday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.